Are you Akio Yokochi?

Claim your profile

Publications (4)7.92 Total impact

  • Source
    [show abstract] [hide abstract]
    ABSTRACT: Background and Objectives: Erythropoiesis-stimulating agents (ESAs) might moderate circu-lating CD34-positive hematopoietic stem (CD34 +) cells. We assessed associations between ESA therapy and CD34 + cells and their impact on cardiovascular disease (CVD) events in patients on prevalent hemodialysis (HD). Design, Setting, Participants and Measurements: We analyzed 95 patients on prevalent HD who received the ESAs epoetin-(n = 22), darbepoetin-(n = 60), or neither (control; no ESA, n = 13). Baseline values for CD34 + cells, high-sensitivity C-reactive protein, interleukin-6, vascular endothelial growth factor, inter-cellular adhesion molecule-1, and carotid intima-media thickness were determined. The numbers of CD34 + /erythropoietin receptor (EPOR) + cells were determined in 35 and 8 patients in the darbepoetin-and control groups, respectively. CD34 + cells were counted after 6 and 12 months of darbepoetin-treat-ment (n = 35). All patients were followed up for a mean of 28 months. Results: Hemoglobin levels were lower, carotid intima-media thickness was more pronounced, and the ESA dose was higher in patients with a low, than with a high, CD34 + cell count. The ratio of CD34 + /EPOR + to CD34 + cells positively correlated with the darbepoetin-dose. A low, but not a high, dose of darbepoetin-for 6 and 12 months was associated with more CD34 + cells. Although high-dose darbepoetin-therapy was an independent predictor of composite CVD events, this associa-tion disappeared when adjusted for the CD34 + cell count with other confounders. Conclusions: High-dose ESA therapy is associated with a low CD34 + cell count and comprises a risk factor for CVD events in patients on prevalent HD.
  • Kidney International 03/2008; 73(3):364-5. · 7.92 Impact Factor
  • Nihon Toseki Igakkai Zasshi 01/2007; 40(4):361-366.
  • Source
    [show abstract] [hide abstract]
    ABSTRACT: We describe a middle-aged woman in whom granulomatous interstitial nephritis (GIN) developed in a renal allograft. She had undergone bowel resection due to an uncertain diagnosis of active granulomatous bowel disease 30 years earlier. Thereafter, frequent hyperoxaluria as well as calcium oxalate stone and recurrent urinary tract infections had resulted in a progressive deterioration in kidney function over a period of 20 years. She underwent living donor kidney transplantation; however, her kidney function progressively deteriorated, despite transplantation. A biopsy of the renal allograft revealed GIN with granulomatous vasculitis accompanied by calcium oxalate crystals. These as well as the laboratory findings indicated a diagnosis of sarcoidosis. We considered that the aggravated granulomatous inflammation on the allograft was caused by recurrent sarcoidosis accompanied by hyperoxaluria.
    CEN Case Reports. 1(1).